Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 95, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 13, 2000, 10:28 AM EDT for Madison County, Florida; Lowndes County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 13, 2000, 10:28 AM EDT (14:28 UTC)
- Expired
- Jul 13, 2000, 11:15 AM EDT
- In force
- 47 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Madison County, FL, Lowndes County, GA
The radar
The Moody AFB radar (KVAX), 31 km from the middle of the area, began a volume at 14:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 2.5 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1007 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 618 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 131430 SVRTLH FLC079-GAC185-131515- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 1028 AM EDT THU JUL 13 2000 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MADISON COUNTY IN FLORIDA SOUTHERN LOWNDES COUNTY IN GEORGIA * UNTIL 1115 AM EDT * AT 1028 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 2 MILES SOUTH OF VALDOSTA REGIONAL A/P...OR ABOUT 6 MILES SOUTH OF VALDOSTA...MOVING SOUTHEAST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 1100 AM EDT... WEST VALDOSTA...VALDOSTA REGIONAL A/P TWIN LAKES LAKE PARK...LELAND PINETTA THE MAIN THREAT FROM THIS STORM IS STRONG WIND GUSTS TO 60 MPH AND LARGE HAIL. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. LAT...LON 3086 8321 3078 8340 3055 8339 3064 8315 TREXLER NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 10:05 AM EDT, 23 minutes earlier.
Area forecast discussion, Jul 13, 10:05 AM EDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1005 AM EDT THU JUL 13 2000 CURRENTLY...A GOOD-SIZED MCS IS MOVING S OVER OUR ERN COASTAL WATERS. WE ISSUED A SPECIAL MARINE WARNING FOR THE THREAT OF WATERSPOUTS...AS VISIBLE SATELLITE SHOWED TCU BANDS FEEDING INTO THE SW FLANK OF THE COMPLEX WHERE THE BEST CONVERGENCE AND STRONGEST CONVECTION WERE LOCATED. COASTAL WATERS FORECAST WILL BE ADJUSTED FOR MENTION OF CONVECTION...AS WELL AS HIGHER WINDS AND SEAS BASED ON LATEST BUOY OBSERVATIONS. WE ARE CONCERNED ABOUT SEVERE WEATHER POTENTIAL THIS AFTERNOON. LOCAL MORNING SOUNDINGS INDICATE DECENT PRECIPITABLE H20 AND INSTABILITY. WATER VAPOR IMAGES SHOW A WELL-DEFINED UPPER SHORTWAVE TROUGH OVER NRN AL/MS MOVING S...WITH THUNDERSTORMS ALREADY DEVELOPING OVER W-CENTRAL AL. 06Z ETA PICKS UP ON SHORTWAVE AND PUSHES IT S OVER OUR COASTAL WATERS BY THIS EVENING. BEST DIFFERENTIAL PVA WITH THIS FEATURE PROGGED TO PASS OVER WRN ZONES...WHERE BOUNDARY LAYER HAS NOT BEEN MODIFIED BY MCS. SURFACE OBSERVATIONS SHOW MESOHIGH WITH MCS OVER OUR FAR SE ZONES...WITH APPARENT OUTFLOW BOUNDARY PUSHING NW OVER THE FL BIG BEND. BEST PROSPECTS FOR CONVECTION THEREFORE OVER OUR WRN ZONES...HOWEVER ATMOSPHERE OVER FL BIG BEND COULD RECOVER SUFFICIENTLY THIS AFTERNOON FOR ADDITIONAL CONVECTION. WILL THEREFORE KEEP HIGH POPS ALL AREAS AND MAKE SOME WORDING AND TIMING ADJUSTMENTS. NO OTHER SIGNIFICANT CHANGES ARE PLANNED. FEEDBACK IS WELCOME. .TLH... AL...NONE. GA...NONE. FL...NONE. TJT
In the hours before
Special weather statement, Jul 13, 6:00 AM EDT, 4 hours 28 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-131400- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 600 AM EDT THU JUL 13 2000 ...A FEW SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON... NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA. MOST OF THE STORMS WILL OCCUR THIS AFTERNOON. THE ATMOSPHERE WILL BE VERY MOIST AND UNSTABLE...AND A FEW THUNDERSTORMS COULD BRIEFLY REACH SEVERE LIMITS...WITH DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. SPOTTERS SHOULD BE ALERT FOR THESE STORMS...AND BE READY TO RELAY REPORTS TO THE NATIONAL WEATHER SERVICE. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TLH OR TUNE INTO NOAA WEATHER RADIO. FOURNIER
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 5:26 PM EDT | Severe Thunderstorm Warning | TAE | Washington | 34 min |
| Jul 13, 5:40 PM EDT | Severe Thunderstorm Warning | TAE | Thomas | 35 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.